MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48132601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Dyspnea (1816); Fall (1848); Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the rod broke in half and screws came out post-operatively.Patient reportedly had fall in (b)(6) of 2017 in which she tripped over a chair and fell on their knees.The patient was in pain, couldn't walk, trouble breathing and couldn't lift arm.The patient underwent revision surgery on (b)(6) 2018 to replace hardware.
 
Additional Manufacturer Narrative
Method: surgical notes review, x-ray image review, nc/capa history review, labelling review, risk assessment.Result: the reported event was confirmed upon review of surgical notes and x-ray image.Products were not returned for evaluation and no lot# was provided therefore manufacturing records review and complaint history review could not be performed.Patient was reported to have had a fall in thanksgiving of 2017 in which she tripped over a chair and fell on knees.Conclusion: the root cause of the reported event could not be determined conclusively but it is likely that the patient fall (a few months ago) may have contributed to the event - perhaps a crack in the rod at the time of fall which may have lead to fracture due to fatigue over time.
 
Event or Problem Description
It was reported that the rod broke in half and screws came out post-operatively.Patient reportedly had fall in thanksgiving of 2017 in which she tripped over a chair and fell on their knees.The patient was in pain, couldn't walk, trouble breathing and couldn't lift arm.The patient underwent revision surgery on (b)(6) 2018 to replace hardware.

Brand Name
XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8139735
Report Number0009617544-2018-00290
Device Sequence Number194913
Product Code NKB
UDI-Device Identifier04546540539663
UDI-Public04546540539663
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48132601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR
Patient Weight175